# SDR FDEA202103210738

- Difficulty date: March 21, 2021
- Submitted: March 22, 2021
- Operation: Air carrier
- Aircraft: N308FE
- Make and model: Doug MD-10-30F
- Aircraft serial: 48297
- Aircraft time: 75,904 hours, 26,031 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cockpit
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PDIS  308     21-50  7643     21MAR21  IND  FACT  U  LOGPAGES:3203672  NOTE: AFTER STARTING APU AND TURNING ON PACKS AN  ODD SMELL EMINATED FROM THE AIR VENTS. SMELLED LIKE  TURPINTINE TO THE CAPT AND GASOLINE TO FO. HAPPENED  TWICE. LASTED 5 MINS.  SHGN 21MAR21 03:28   IND U  PER DEBRIEF: CREW FLEW PLANE YESTERDAY ALSO AND  NOTICED THE SMELL AFTER STARTUP BUT SINCE IT  CLEARED AFTER ABOUT FIVE MINUTES THOUGHT IT WAS  SOMETHING EXTERNAL. CAPT MENTIONED HE HAD BLEED AIR  AND PACKS SELECTED ON DURING STARTUP SO THEY CAME  ON IMMEDIATELY AFTER APU STARTED.  21MAR21 03:28   MEM R  OLD DISCREPANCY : 308 / 25-50 / 0007642   FACT 21MAR21 17:40   IND U  PERFORMED ADJ/TEST OF ALL 3 AC PACKS IAW MD10-30  M/M 21-00-01-5 ALSO FOLLOWED M/M 49-00-00-2 CHAP 8.  OIL SMELL/SMOKE IN COCKPIT. NOTED NO ABNORMAL  SMELLS. SUSPECT SMELL WAS FROM AN EXTERNAL SOURCE.  ACFT OK FOR FLT.
